Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 10, 2021, 5:13 PM MDT for Bernalillo County, New Mexico. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 5:13 PM MDT (23:13 UTC)
- Expired
- Jul 10, 2021, 5:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 13 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 2392 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358 WWUS85 KABQ 102313 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 513 PM MDT Sat Jul 10 2021 NMZ207-219-102345- West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro Area- 513 PM MDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL AND BERNALILLO COUNTIES UNTIL 545 PM MDT... At 513 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Paradise Hills, or 15 miles west of Rio Rancho, moving south at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Sandoval and Bernalillo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. Blowing dust associated with strong thunderstorm winds can reduce visibilities below one quarter mile at times. && LAT...LON 3534 10697 3528 10679 3506 10679 3515 10712 TIME...MOT...LOC 2313Z 011DEG 16KT 3521 10692 $$ CA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:59 PM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 10, 2:59 PM MDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 259 PM MDT Sat Jul 10 2021 .SYNOPSIS... Daily rounds of showers and thunderstorms are expected to persist through the forecast period bringing heavy rainfall and the potential for flash flooding. Some storms may become strong to severe late today and tomorrow, with coverage favoring southwest and central New Mexico today and expanding in coverage on Sunday. Temperatures are expected to cool slightly after today's cold front, remaining near to below normal in the coming week. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... Northerly steering flow remains in place over NM as a 600dm H5 high center focuses over southern NV. At the surface, a back door cold front has pushed southwest to the central mt chain today w/ deeper low level moisture in its wake. Storm initiation along the boundary will help force moisture farther west tonight and Sunday. A period of moderate gap winds is likely in the RGV w/ gusts up to 45 mph early this evening. Storms are likely to continue over eastern NM well into tonight as an upper level wave ejects southeast from the Front Range w/ increasingly moist low level upslope flow. A period of low cigs is also possible over the high plains by sunrise. Sunday is likely to be a much more active day of storms w/ abundant moisture and instability in place. PWATs are progged from near 1.2" over the RGV to near 1.6" across the plains. Steering flow will be from north to south around 10 kt w/ persistent low level east to southeast flow and training of storms around the high terrain. The threat for flash flooding will increase over areas w/ recent heavy rain and burn scars. The heaviest precip is shown by near-term model guidance to shift along and south of I-40 Sunday night w/ widespread moderate rainfall possible. LONG TERM...(MONDAY THROUGH SATURDAY)... The upper high continues its migration westward, finding anchor over SoCal Monday. The high will then meander westward while elongating. This will allow monsoon moisture to infiltrate the Desert Southwest, bringing about daily rounds of afternoon thunderstorms. Convection will favor the western and northern high terrain before pushing off in the late afternoon and evening each day in the coming week. Models continue to point to well above average PWATs, though the latest run of the GFS has pulled back some. Meanwhile, the NAEFS suggests PWATs will remain 1.0 to 1.5 standard deviations above normal throughout the week. This alongside slow storm motions will set the stage for heavy rain and subsequent flash flooding. As the high elongates on Wednesday, a shortwave trough descends into northeastern NM. This feature will help to enhance lift, aiding in convective initiation across northern and central NM. Potential for some storms to become strong to severe may exist, though current model runs suggest shear may be marginal at best. Still, other ingredients look to prime the environment, creating a robust day for storm coverage. This will be the setup to watch in the coming days as higher resolution models come into play. The upper high begins its migration back to the Four Corners by late week, weakening in its trek. Daily rounds of showers and thunderstorms alongside near to below normal temperatures are expected to persist through the long term. Guyer/12 && .FIRE WEATHER... An increasingly moist airmass over the region will elevate the risk for flash flooding over burn scars thru much of next week. The very hot temperatures recently will trend cooler as well with readings near to slightly below normal. Steering flow will remain slow toward the south thru Monday before becoming more erratic next week. Guyer && .AVIATION... 18Z TAF CYCLE A back door cold front moving southwest thru eastern NM early this afternoon will focus TS initiation over the high terrain of northern and central NM aft 20Z. Storms will drift southward into valleys and highlands thru sunset w/ gusty outflow winds, brief heavy rain, and frequent lightning. East canyon winds enhanced by convective outflow at KABQ may exceed 35 kt for a few hours around 00Z. Storm activity will focus over eastern NM well into tonight w/ potential for some low cigs along the east slopes of the central mt chain by sunrise. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 68 100 66 98 / 0 5 0 5 Dulce........................... 55 91 52 92 / 10 30 10 30 Cuba............................ 58 87 56 88 / 10 40 20 30 Gallup.......................... 57 97 58 95 / 10 5 5 20 El Morro........................ 56 90 54 88 / 20 20 10 30 Grants.......................... 58 91 56 90 / 20 30 20 30 Quemado......................... 59 92 57 89 / 30 40 30 40 Magdalena....................... 63 88 59 85 / 30 60 50 30 Datil........................... 58 88 55 86 / 30 60 40 40 Reserve......................... 59 97 55 93 / 40 50 40 50 Glenwood........................ 66 99 61 93 / 40 50 40 50 Chama........................... 51 81 49 83 / 20 50 20 50 Los Alamos...................... 62 81 58 84 / 30 70 30 40 Pecos........................... 58 77 55 83 / 40 70 30 40 Cerro/Questa.................... 51 80 50 83 / 30 60 20 50 Red River....................... 47 69 46 74 / 40 60 20 50 Angel Fire...................... 43 71 41 76 / 50 80 30 50 Taos............................ 53 85 50 88 / 40 70 20 40 Mora............................ 53 72 51 81 / 50 80 30 50 Espanola........................ 62 88 59 91 / 30 60 30 40 Santa Fe........................ 62 83 58 85 / 30 70 30 40 Santa Fe Airport................ 61 87 57 88 / 30 60 30 30 Albuquerque Foothills........... 68 88 64 88 / 30 50 40 30 Albuquerque Heights............. 69 90 64 90 / 20 40 30 20 Albuquerque Valley.............. 67 92 63 93 / 20 40 30 20 Albuquerque West Mesa........... 69 91 65 92 / 30 40 30 20 Belen........................... 68 92 64 92 / 20 50 30 20 Bernalillo...................... 66 91 62 93 / 30 40 30 20 Bosque Farms.................... 66 92 63 92 / 20 40 30 20 Corrales........................ 67 93 63 94 / 30 40 30 20 Los Lunas....................... 66 92 62 92 / 20 40 30 20 Placitas........................ 66 88 61 90 / 30 50 30 30 Rio Rancho...................... 68 91 64 92 / 30 40 30 20 Socorro......................... 68 95 63 92 / 30 60 40 20 Sandia Park/Cedar Crest......... 62 82 59 85 / 30 60 40 30 Tijeras......................... 64 85 60 88 / 30 60 40 30 Edgewood........................ 60 83 57 88 / 20 60 40 30 Moriarty/Estancia............... 59 83 55 88 / 30 60 40 30 Clines Corners.................. 58 77 55 82 / 30 70 40 30 Mountainair..................... 61 82 57 84 / 30 60 40 20 Gran Quivira.................... 61 82 57 83 / 30 70 40 20 Carrizozo....................... 66 88 60 86 / 20 70 50 20 Ruidoso......................... 58 78 53 81 / 20 80 50 20 Capulin......................... 55 78 54 86 / 20 50 10 20 Raton........................... 56 82 54 89 / 30 50 10 30 Springer........................ 58 81 54 90 / 40 70 20 30 Las Vegas....................... 55 74 53 83 / 40 80 30 30 Clayton......................... 61 83 59 91 / 10 30 10 10 Roy............................. 61 77 58 86 / 30 60 20 20 Conchas......................... 65 84 63 91 / 30 50 20 20 Santa Rosa...................... 65 82 61 88 / 30 60 30 20 Tucumcari....................... 67 85 64 93 / 30 40 20 10 Clovis.......................... 67 82 64 89 / 40 50 20 5 Portales........................ 68 83 64 89 / 40 50 20 5 Fort Sumner..................... 68 83 64 89 / 40 60 20 10 Roswell......................... 70 86 67 90 / 20 70 40 5 Picacho......................... 65 80 61 85 / 20 80 50 20 Elk............................. 62 77 57 81 / 10 80 50 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM MDT this evening for the following zones... NMZ203-205-217-219. Excessive Heat Warning until 8 PM MDT this evening for the following zones... NMZ201. && 42/12
Hazardous weather outlook, Jul 10, 3:23 PM MDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 323 PM MDT Sat Jul 10 2021 NMZ201>241-112130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 323 PM MDT Sat Jul 10 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms are expected this afternoon favoring the southwest mountains and areas along and east of the Sangre de Cristo Mountains. Any one storm could produce locally heavy rainfall and flash flooding, especially near and downstream of recent burn scars. Additionally this afternoon, extreme heat is likely for far northwest New Mexico, to include Farmington. Heat related illness will be a concern as temperatures have the potential to top 105 degrees. A back door cold front will push westward through the gaps of the Central Mountain Chain late this afternoon and this evening. Gusts up to 50 mph will be possible below canyons in the Albuquerque metro area. Moisture arriving with the front will also aid in shower and thunderstorm development. A few storms may become severe across central and southwest NM this evening. Hail and damaging wind gusts will be possible in addition to heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight risk of severe thunderstorms Sunday across portions of central New Mexico where damaging winds and large hail are possible. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, especially over and near recent and older burn scars. Daily rounds of thunderstorm activity will persist through the week. The potential for heavy rainfall and flash flooding will also continue, especially over and downstream of recent burn scars. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather, flooding impacts, and rainfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 12
In the hours before
Special weather statement, Jul 10, 3:24 PM MDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
324 PM MDT Sat Jul 10 2021
NMZ211-219-102200-
Jemez Mountains-Middle Rio Grande Valley/Albuquerque Metro Area-
324 PM MDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL COUNTY
UNTIL 400 PM MDT...
At 324 PM MDT, Doppler radar was tracking a strong thunderstorm over
San Ysidro, or 23 miles northwest of Bernalillo, moving south at 15
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
San Ysidro, Zia Pueblo, Jemez Pueblo and Ponderosa.
This includes Highway 550 between Mile Markers 11 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3564 10663 3541 10663 3550 10695 3555 10691
3555 10686 3562 10686 3568 10682
TIME...MOT...LOC 2124Z 021DEG 13KT 3559 10678
CASpecial weather statement, Jul 10, 3:40 PM MDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Albuquerque NM 340 PM MDT Sat Jul 10 2021 NMZ211-102215- Jemez Mountains- 340 PM MDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOS ALAMOS AND EAST CENTRAL SANDOVAL COUNTIES UNTIL 415 PM MDT... At 340 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Jemez State Monument, or 12 miles west of Los Alamos, moving southeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Los Alamos. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3585 10669 3599 10656 3586 10627 3562 10648 TIME...MOT...LOC 2140Z 313DEG 10KT 3585 10653 CA
Special weather statement, Jul 10, 4:29 PM MDT, 44 minutes before
Special Weather Statement National Weather Service Albuquerque NM 429 PM MDT Sat Jul 10 2021 NMZ207-219-102300- West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro Area- 429 PM MDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL AND BERNALILLO COUNTIES UNTIL 500 PM MDT... At 429 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Northern Meadows, or 14 miles northwest of Rio Rancho, moving southwest at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Sandoval and Bernalillo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Blowing dust associated with strong thunderstorm winds can reduce visibilities below one quarter mile at times. && LAT...LON 3548 10692 3542 10674 3514 10681 3530 10713 TIME...MOT...LOC 2229Z 024DEG 14KT 3538 10689 CA
Special weather statement, Jul 10, 4:53 PM MDT, 20 minutes before
Special Weather Statement National Weather Service Albuquerque NM 453 PM MDT Sat Jul 10 2021 NMZ220-224-225-102330- Upper Tularosa Valley-Lower Rio Grande Valley-South Central Highlands- 453 PM MDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SOCORRO COUNTY UNTIL 530 PM MDT... At 453 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles east of Bingham, or 22 miles northwest of Carrizozo, moving southwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bingham. This includes Highway 380 between Mile Markers 28 and 47. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3407 10613 3387 10597 3365 10623 3393 10645 TIME...MOT...LOC 2253Z 059DEG 15KT 3392 10611 12
Special weather statement, Jul 10, 4:54 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
454 PM MDT Sat Jul 10 2021
NMZ214-102330-
Southern Sangre de Cristo Mountains-
454 PM MDT Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN MIGUEL...
SOUTHEASTERN RIO ARRIBA...NORTHEASTERN SANTA FE AND WEST CENTRAL MORA
COUNTIES UNTIL 530 PM MDT...
At 453 PM MDT, Doppler radar was tracking a strong thunderstorm near
Truchas, or 11 miles east of Chimayo, moving southeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cowles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3600 10546 3575 10562 3595 10586 3598 10584
3598 10581 3599 10583 3601 10581 3601 10579
3602 10581 3608 10576
TIME...MOT...LOC 2253Z 296DEG 16KT 3598 10573
CASpecial weather statement, Jul 10, 5:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 513 PM MDT Sat Jul 10 2021 NMZ207-219-102345- West Central Highlands-Middle Rio Grande Valley/Albuquerque Metro Area- 513 PM MDT Sat Jul 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL AND BERNALILLO COUNTIES UNTIL 545 PM MDT... At 513 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles west of Paradise Hills, or 15 miles west of Rio Rancho, moving south at 20 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Sandoval and Bernalillo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. Blowing dust associated with strong thunderstorm winds can reduce visibilities below one quarter mile at times. && LAT...LON 3534 10697 3528 10679 3506 10679 3515 10712 TIME...MOT...LOC 2313Z 011DEG 16KT 3521 10692 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:57 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 3 hr |
| Jul 10, 2:04 AM MDT | Excessive Heat Warning | ABQ | McKinley, San Juan | 18 hr |
| Jul 10, 3:17 PM MDT | Special Weather Statement | ABQ | Catron | 28 min |
| Jul 10, 3:24 PM MDT | Special Weather Statement | ABQ | Sandoval | 36 min |
| Jul 10, 3:40 PM MDT | Special Weather Statement | ABQ | Los Alamos | 35 min |
| Jul 10, 3:48 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 42 min |
| Jul 10, 3:49 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Jul 10, 4:29 PM MDT | Special Weather Statement | ABQ | Bernalillo | 31 min |
| Jul 10, 4:52 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 22 min |
| Jul 10, 4:53 PM MDT | Special Weather Statement | ABQ | 37 min | |
| Jul 10, 4:54 PM MDT | Special Weather Statement | ABQ | Santa Fe | 36 min |
| Jul 10, 5:27 PM MDT | Special Weather Statement | ABQ | Socorro | 33 min |
| Jul 10, 5:29 PM MDT | Special Weather Statement | ABQ | Santa Fe | 31 min |
| Jul 10, 5:55 PM MDT | Special Weather Statement | ABQ | Taos | 35 min |
| Jul 10, 5:57 PM MDT | Special Weather Statement | ABQ | Bernalillo | 33 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.